Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 108, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 30, 2014, 3:31 PM EDT for Erie County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2014, 3:31 PM EDT (19:31 UTC)
- Expired
- Jul 30, 2014, 4:06 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Erie County, OH
The radar
The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS51 KCLE 301931
SVRCLE
OHC043-302030-
/O.NEW.KCLE.SV.W.0108.140730T1931Z-140730T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT WED JUL 30 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
* UNTIL 430 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CASTALIA...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDUSKY...
MILAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4151 8269 4142 8259 4139 8247 4143 8235
4129 8235 4128 8235 4129 8284 4145 8285
4154 8277 4148 8280 4146 8277 4148 8269
4158 8269 4160 8274 4162 8272 4162 8267
TIME...MOT...LOC 1931Z 282DEG 17KT 4144 8275
$$
LAPLANTE1 follow-up statement
535
WWUS51 KCLE 302006
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
406 PM EDT WED JUL 30 2014
OHC043-302015-
/O.CAN.KCLE.SV.W.0108.000000T0000Z-140730T2030Z/
ERIE OH-
406 PM EDT WED JUL 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY IN NORTH CENTRAL
OHIO IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING NO LONGER PRESENTS A SEVERE
WEATHER THREAT TO THE WARNING AREA. HOWEVER OTHER THUNDERSTORMS IN
THE AREA MAY STILL PRODUCE HEAVY RAIN AND SMALL HAIL.
LAT...LON 4151 8269 4142 8259 4139 8247 4143 8235
4129 8235 4128 8235 4129 8284 4145 8285
4154 8277 4148 8280 4146 8277 4148 8269
4158 8269 4160 8274 4162 8272 4162 8267
TIME...MOT...LOC 2005Z 282DEG 17KT 4141 8254
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:47 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 30, 1:47 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 147 PM EDT WED JUL 30 2014 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL BRING UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES TO THE AREA TODAY. THE TROUGH WILL SHIFT EAST OF THE AREA ON THURSDAY...THEN STRENGTHEN OVER THE SOUTHERN GREAT LAKES REGION ON FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A SURFACE TROUGH ANALYZED OVER FAR WESTERN OHIO THIS MORNING HAS INITIATED A FEW LIGHT SHOWERS IN THE FDY AREA. SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NWPA AND NEOH...WITH CONDITIONS STILL FAVORABLE FOR WATERSPOUTS OFFSHORE. THE BULK OF THE RAIN HAS STAYED OFFSHORE...AND THE EXPECTATION IS THAT THE HEAVIEST RAIN WILL CONTINUE TO STAY OVER THE WATER. A WEAKENING TREND HAS BEEN OBSERVED WITH THESE SHOWERS AND STORMS OVER THE PAST FEW HOURS...SO THE LOGIC REMAINS THEY WILL SLOWLY TAPER OVER THE NEXT FEW HOURS. BY MID-AFTERNOON A WEAK IMPULSE EVIDENCED ON ANIMATED WATER VAPOR IMAGERY WILL DROP SOUTH ACROSS OHIO AND STEEPEN MID LEVEL LAPSE RATES. AT THE SURFACE...LOW PRESSURE WILL FORM ACROSS CENTRAL MICHIGAN AND DRAG THE SURFACE TROUGH EAST. INSTABILITY PARAMETERS..IN CONCERT WITH THE FEATURES DESCRIBED ABOVE...WILL SUPPORT CONVECTION THIS AFTERNOON...HOWEVER...0-6 KM SHEAR APPEARS TO BE MARGINAL FOR SUPPORTING STRONG UPDRAFTS. EXPECT STORMS WILL BE SCATTERED IN NATURE AND SHORT LIVED THIS AFTERNOON...BUT WITH A FREEZING LEVEL LESS THAN 10K FEET AGL...SOME OF THESE STORMS COULD HAVE NICKEL HAIL OR LARGER. ALL IN ALL POPS WILL INCREASE THROUGHOUT THE AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... DIURNALLY DRIVEN CONVECTION EXPECTED TO DIMINISH QUICKLY THIS EVENING ALTHOUGH AN UPTICK IN SHOWERS/THUNDERSTORMS EXPECTED OVER LAKE ERIE AGAIN OVERNIGHT. ANOTHER FAIRLY COMPACT SHORTWAVE TROUGH WILL MOVE ACROSS MAINLY EASTERN LAKE ERIE AFTER MIDNIGHT WITH SHOWERS AND THUNDERSTORMS FILLING BACK IN. A CHANCE OF THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE NE OHIO COUNTIES. LOWS WILL RANGE FROM MID 50S INLAND TO NEAR 60 ALONG THE LAKESHORE. UPPER LEVEL TROUGH AXIS WILL SHIFT EAST OF THE AREA ON THURSDAY AND EXPECT A FAIR AMOUNT OF LARGE SCALE SUBSIDENCE BEHIND IT. WE WILL ALSO HAVE A RIDGE BUILD OVER CENTRAL OHIO AT THE SURFACE SO LOWERED POPS. HELD ONTO CHANCE POPS DOWNWIND OF LAKE ERIE ON THURSDAY...MAINLY FOR WHATEVER MAY MOVE IN OFF THE LAKE. HIGHS WILL RANGE FROM THE UPPER 70S IN NW OHIO TO LOW 70S IN NW PA. THE CLOSED UPPER LOW NEAR JAMES BAY WILL PULL AWAY TO THE NE FROM FRIDAY INTO SATURDAY WHILE THE NEXT PIECE OF ENERGY SLIDES ACROSS THE MIDWEST AND LEADS TO SOME DEEPENING OF THE TROUGH OVER THE SOUTHERN GREAT LAKES REGION AGAIN. CHANCES OF THUNDERSTORMS WILL BE BEST IN NW OHIO ON FRIDAY AS THIS FEATURE APPROACHES. IT SHIFTS EASTWARD ON SATURDAY WITH SCATTERED THUNDERSTORMS EXPECTED MOST AREAS...ESPECIALLY NE OHIO. SKIES WILL BE PARTLY TO MOSTLY CLOUDY ON SATURDAY. HIGHS WILL BE IN THE UPPER 70S TO NEAR 80 FOR FRIDAY AND SATURDAY. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE UPPER TROUGH OVER THE EASTERN CONUS THE PAST WEEK SHOULD FINALLY START TO BREAK DOWN DURING THE EXTENDED PERIOD. THIS SHOULD LEAD TO A SLIGHTLY MORE PROGRESSIVE PATTERN. SURFACE HIGH PRESSURE WILL REMAIN TO THE WEST ON SUNDAY SO WILL NEED TO HANG ON TO PRECIP CHANCES...ESPECIALLY IN THE EAST. WILL TRY TO DRY THINGS OUT SUNDAY NIGHT INTO MONDAY AS THE HIGH FINALLY WINS OUT. THE QUIET WEATHER WILL BE SHORT LIVED AS A COLD FRONT IS EXPECTED TO SETTLE SOUTH ACROSS THE REGION ON TUESDAY. THIS MEANS MORE CHANCE POPS. TEMPERATURES WILL REMAIN JUST A TAD BELOW NORMAL DURING THE PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THE FIRST TROUGH WILL MOVE SOUTHEAST OF THE AREA THIS AFTERNOON BUT ANOTHER WILL DROP ACROSS LAKE ERIE THIS EVENING. ADDITIONAL SHOWERS AND A FEW STORMS WILL CONTINUE TO DEVELOP INTO THE EARLY EVENING. A LAKE BREEZE WIND SHIFT POSSIBLE AT KCLE THIS AFTERNOON. BY LATER TONIGHT...THINGS SHOULD CLEAR EXCEPT OVER LAKE ERIE WHERE SOME CONVERGENCE OVER THE LAKE WILL LIKELY PROVIDE A CONTINUATION OF SCATTERED SHOWERS AND STORMS WHICH SHOULD ONLY AFFECT KERI. DRIER ON THURSDAY WITH ONLY A WIDELY SCATTERED SHOWER AND WILL NOT HAVE ANY MENTION IN THE TAF FORECAST FOR THURSDAY AT THIS TIME. OUTLOOK...NON VFR DURING SOME OF THE SHOWERS THURSDAY THROUGH SUNDAY. && .MARINE... A SERIES OF WEAK TROUGHS WILL CONTINUE TO MOVE ACROSS THE AREA THE NEXT 36 HOURS OR SO. THE FIRST IS DEPARTING NOW AND A SECOND WILL ARRIVE THIS AFTERNOON. A THIRD WILL IMPACT THE LAKE ON THURSDAY. EACH ONE WILL BRING A GOOD CHANCE OF PRECIP AND PERHAPS A FEW WATERSPOUTS TO THE LAKE. SOUTHWEST WINDS WILL SHIFT TO THE WEST BEHIND EACH TROUGH. FOR THE MOST PART SPEEDS WILL TOP OUT IN THE 10 TO 15 KNOT RANGE SO SMALL CRAFT HEADLINES APPEAR UNLIKELY. HIGH PRESSURE WILL BE POSITIONED ACROSS THE WESTERN LAKES FOR FRIDAY THROUGH SUNDAY WITH A LIGHT NORTHEAST FLOW ON THE LAKE. && && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...KEC/MAYERS LONG TERM...KUBINA AVIATION...KOSARIK MARINE...KUBINA
Hazardous weather outlook, Jul 30, 5:40 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 540 AM EDT WED JUL 30 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-310945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 540 AM EDT WED JUL 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-310945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 540 AM EDT WED JUL 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS...WHICH ARE MOST LIKELY IN AND NEAR SHOWERS AND BANDS OF LAKE EFFECT CLOUDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 30, 3:28 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EDT WED JUL 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 3 ESE PORT CLINTON 41.49N 82.88W
07/30/2014 E0.75 INCH OTTAWA OH TRAINED SPOTTER
ON ROUTE 2 BRIDGE OVER SANDUSKY BAY.
&&
MITCHELLThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:57 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 30, 5:01 AM EDT | Special Marine Warning | CLE | 119 min | |
| Jul 30, 7:01 AM EDT | Special Marine Warning | CLE | 119 min | |
| Jul 30, 9:02 AM EDT | Special Marine Warning | CLE | 118 min | |
| Jul 30, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.